MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ATELLICA IM VITAMIN B12 (VB12)

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ATELLICA IM VITAMIN B12 (VB12)
Model Number N/A
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/17/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A customer from outside the united states (ous) reported an observation of an elevated atellica im vitamin b12 (vb12) result which was considered discordant.The assay's instructions for use (ifu) states the following, under interpretation of results: "results of this assay should always be interpreted in conjunction with the patient's medical history, clinical presentation, and other findings." siemens is investigating the issue.
 
Event or Problem Description
The customer reports an observation of an elevated atellica im vitamin b12 (vb12) which was considered discordant when using reagent lot# 296.An initial elevated vb12 result was obtained for a patient sample.The elevated result was reported to the physician(s), who questioned the result.However, the customer did not repeat test the sample and the correct result is unknown.There are no known reports of delay, patient intervention, or adverse health consequences due to this event.
 
Additional Manufacturer Narrative
Mdr 1219913-2025-00087 was initially filed on 25-apr-2025.Additional information (28-may-2025): siemens healthcare diagnostics has concluded the investigation of the event.A customer from outside the united states (ous) reported an observation of an elevated atellica im vitamin b12 (vb12) result (higher than the upper limit of the normal range), which was considered discordant.Siemens evaluated the instrument data, and the information provided by the customer.Siemens reviewed the global customer data for the atellica im vb12 assay to assess the percentage frequency of results falling below and above 911 pg/ml.Reagent lots 291 and 295, which were used by the customer in the comparison study, were analyzed and demonstrated a 1% variation in result frequency across dose ranges.According to the atellica im vitamin b12 instructions for use (ifu), no pediatric reference ranges are currently established for this assay.The customer has since transitioned to using reagent lot 297 with calibrator cc83 and has reported acceptable patient results and assay performance.Reagent issues were ruled out based on review of quality control (qc), which showed recovery within the acceptable ranges.Calibration data showed valid calibration for the vb12 assay.Based on the available information, the cause of the discordant result cannot be determined.A product problem has not been identified.The customer is operational, and the reported issue was resolved by routine troubleshooting.Note: in section h6, the codes for investigation findings and investigation conclusions have been updated.

Brand Name
ATELLICA IM VITAMIN B12 (VB12)
Common Device Name
ATELLICA IM VITAMIN B12 (VB12)
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict ave
tarrytown NY 10591
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
333 coney st.
registration# 1219913
east walpole MA 02032
Manufacturer Contact
varsha joshi
pritech park sez, block 11
sarjapur outer ring road
karnataka 56010-3
IN   560103
870577433
MDR Report Key21907376
Report Number1219913-2025-00087
Device Sequence Number4183913
Product Code CDD
UDI-Device Identifier00630414600277
UDI-Public(01)00630414600277(10)10128296(17)250521
Combination Product (Y/N)N
Initial Reporter CountryIS
PMA/510(K) Number
K993571
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/21/2025
Device Model NumberN/A
Device Catalogue Number10995714
Device Lot Number10128296
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/01/2025
Supplement Date Received by Manufacturer05/28/2025
Initial Report FDA Received Date04/25/2025
Supplement Report FDA Received Date06/18/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/21/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age12 MO
Patient SexMale